Thank you sameoldme. I must say I have heard quite a few on here recommend pineapple for a sore mouth, so your comments definitely reinforce that. I bought some tins of pineapple chunks on Saturday to tuck into my cupboard. I am trying, like so many of us, to be prepared, but probably nothing quite prepares us for all this. I will experiment with crushed frozen pineapple tomorrow! I have just looked at Morrisons online and they do sell the Del Monte lollies. Off to Morrisons tomorrow! thanks again.
Hi Mo....think they were Del Monte lollies from Morrisons? To be honest everything eventually tastes like cardboard (not that I've ever eaten cardboard hehe) so frozen or refrigerated pineapple does give some relief to sore mouths. I made some ice cubes using a can of crushed pineapple, little bit of water and lime juice I seem to remember. Or just keep fresh pineapple in the fridge to suck. You take care xx
Thank you for starting this Awil. Isn't it amazing how people share their experiences? It is so helpful........if terrifying. I am starting taxotere x 6 in October plus herceptin and perjeta. Not looking forward to it but am taking notes from these threads to take with me when i see the onc and pre-chemo nurse. I will ask for everything! i am already secondary in my bones. i haven't posted before, like you Awil. Just reading everything. These forums are a wonderful support. When i had my primary 14 years ago there was nothing, not even leaflets! Thank you again to everyone. Just noticed advice on pineapple ice lollies! Will look for them. Tesco? I will continue reading, and will share my own experiences and advice eventually!
Ah thank you for reply, just had last injection today so fingers crossed. My mouth is horrible which is stopping me eating and drinking what should , just feel so rubbish ......so pleased yours was 3 years ago and greatful you still visit the site to help ...... X
I had FEC-T two years ago and found the Taxotere so much more debilitating than the FEC. You will get through it though.
Listen to what your body is telling you, sleep, drink plenty, eat little and often, etc. If you end up with painful and peeling feet - get Pyrodoxine and Aveeno Cream from your GP. Drinking pineapple juice does help with the mouth. Paint nails with black nail varnish.
Contact chemo nurse ASAP if any problems .......they are great. x
I'm having my 3rd docetaxal today. I understand exactly how you feel but like the others have said the side effects will subside, by day 9 to 12 you will start to feel better. Drink plenty of fluids, avoid too much caffeine because it will make you feel more anxious and agitated. Don't hesitate to speak to your Oncology Nurse about side effects and they will advise on meds. I have downloaded an app called CALM on my tablet and also some guided meditations and these have helped me relax. Rest as much as you need to, go outside for fresh air when you can even if it's only for a few minutes. Read, watch happy films and most importantly remember you are NOT ALONE. It's only a few weeks out of the rest of your life, you will be fine.
Sending a big hug
Hi Awil....I finished Docetaxol over 3 years ago now, and remember the side effects of the first infusion so well....felt like I had been hit by a truck and as you say the GCSF injections just make you feel worse 😞 The first infusion is usually worse than the next two (although some of the side effects e.g. tiredness are cumulative). This is because your body was just tolerating one chemo regime only to be introduced to another! The advice to keep a diary is spot on, and make sure you get what you need from your oncology team to help with side effects. I found that taking painkillers (max combination of paracetamol and ibuprofen) from the day before chemo to around day 5 (remember to take your temp pre-paracetamol) which definitely helped for infusions 2 and 3. The good news is that Docetaxol is a very effective chemo, and if you get aches and pains from the injections, this is a good sign that your bone marrow is producing the white blood cells you need.
Hope that helps a little......and that the rest of your treatment is kind to you....take care, Jo
i fijished my 3rd Doxetaxel on Tuesday....it sure is a different beastvto FEC...feels like been hit by a bus!..i had pains everywhere esp ribs,legs pelvis and jaw with 1st plus the bone marrow booster inj can cause discomfort as well...double whammy!
Rest plenty, be kind to yourself, drinks lots of fluids and eat what you can..i found iced smoothies great esp with sore mouth. Regular salt water mouth rinses or non alcohol mwashes after eating, sore mouth is awful isnt it...i felt like id burnt my mouth and lips for first 7 to 9 days but it does recover.
Its weird as you cant explain what its like unless youve had it to folk. Just know you will feel better soon...took me a good 12 days after 1st lot but found the next two cycles i coped better as knew what would happen...keep a diary of your symptoms if can.
Take pain relief as need..ask gp re differing meds as need, esp anti sickness if yours arent effective..
Im day 7 now and tho breathless andceasily fatigued ive been out and about everyday..even if for quick coffee somewhere.
Hope you feel better soon.
thank you for taking the time to reply, it helps , although you have family which are great they can't possibly know what it's like..... I have just come back from the GP and the receptionist is getting him to ring me so hopefully will get it sorted today....... Was so glad to see dawn this morning as it was a long night......The thought of the next two rounds are scary as I feel so rough.....
pleased you are on the other side now , I can't wait to fast forward this year.......
Have dipped in and out of the forums since I found out but never been brave enough to join as for one hate being linked to the dreaded word and avoid it at all cost, I just want to be me as we all do but the time has come to embrace the support of all you lovely ladies and if possible give something back......
thanks again Sandra xx
Hi awil i have now finished all my treatment but I can remember how bad the T treatment was.Just rememember you are not alone and we will all help you get through it.I tried to take one day at a time and listern to your body if you feel tired lay down and perhaps you will do more tomorrow.Your mouth sounds like thrush your gp will give you a anti fungal tablet for it you may get it on the next T treatments my GP gave me enough to take in case I did (and I did).Tell him about the bone pain mine gave me painkillers for it.If you need anti sickness tabs again ask him usually they are very good with chemo patients.Rememember you will get past this bad bit.Hugs Sandra
am very new to this as have never joined a forum before not even onFB but have dipped in and out since May and each and every thread I have read has helped so sorry for late arrival but here goes....
Had my first docitaxel last Tuesday and still feel so rough..... Bone pain nauseous upset stomach and such a sore mouth ( think may be thrush will phone doc tomorrow) I managed ok on the FEC just felt nauseous and tired but this is something else, had a couple of downers over the weekend , if u feel sort of ok you can potter about and try and forget what's happening but when u feel so,rough your head goes into silly places....... Any advice or light at end of tunnel would be very much appreciated as the thought of the next 2 rounds are quite scary........